I have been on Synthroid and the generic versions for nearly 30 years. I had Graves Disease in 1988 and was treated with radioactive iodine (twice within two weeks as I vomited the first time after two hours). I am now 48 years old and have become extremely tired. I have gained more than 80 pounds in the last few years. I don't feel that I think clearly, I feel mentally sluggish. Even though I sleep at least 8 hours each night, it never seems that I have any energy. I don't have any sex drive at all. My hair, skin and nails are very dry. I don't tolerate cold. The Endocrinologist that diagnosed me in 1989 is no longer practicing and my general practitioner says that my blood tests are normal and that I should continue to take the Synthroid at it's current prescription strength of .125mcg. I would love to find an effective treatment.
8 Apr 2012
You really need to find yourself another Endo right away. Don't settle for a GP. They mean well, but they don't really know what to look for. My GP said my lab relsults showed I wasn't hypo. So I knew I was so I asked him to refer me to an Endo. He said o.k. When I saw the Endo she did test and told me by my symptoms and lab results. I was Hypothyroid. Also if your sex drive has gone down, it could be that your not feeling that great about weight gain too. You have to feel good about yourself if you want to enjoy sex. Just my opinion.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got Graves disease in 2002 and had to take the radioactive iodine pill to destroy my thyroid gland. It's taken this long to get to125mcg of ...
1 answer • 7 Mar 2010
2 answers • 2 May 2010
My primary physician put me on Synthroid a number of years due to hypothyroidism. Would it be all-right for me to take a thyroid support supplement ...
2 answers • 3 Feb 2012
Normal levels are suppose to be 0.40 to 4.50. August of 2013 my level was 1.62. It was just checked this week and came back at 8.65. What on earth ...
1 answer • 1 May 2014
I tried making the switch and on the third day taking nature throid and I felt like a drug addict without their drug and chickend out and went back ...
0 answers • 15 Mar 2015